72-year-old from northern Israel gets Bell's Palsy after Covid-19 vaccination

Woman finds she cannot feel one side of her face several days after Covid vaccination. She is told this is a side effect of the vaccine.

Tags: Vaccine
Arutz Sheva Staff ,

COVID-19 vaccine
COVID-19 vaccine
iStock

Iza Dubinovsky, a 72-year-old resident of Karmiel, was vaccinated against coronavirus last week, similar to many of her peers across the country.

Channel 12 reported that one morning, several days after receiving the treatment, Dubinovsky was surprised to find that she did not feel one side of her face.

Dubinovsky arrived at the hospital where she was examined and told that the occurrence was indeed a side effect of the vaccine and that after drug treatment it was expected to pass.

"I was terribly stressed," Dubinovsky told Channel 12. "I had a hard time drinking and eating. I was afraid it would stay that way."

Iza hurried to the Galilee Medical Center in Nahariya, where she underwent CT and head scans that came out normal, after which it was concluded that the condition was a side effect of the vaccine. She was given a prescription for steroid treatment and is resting at home until the paralysis passes. She now wonders whether it's a good idea to get the second dose of the vaccine.

According to the director of the neurology department at the Galilee Medical Center, Dr. Samih Badarna, "This is a relatively common phenomenon called peripheral facial nerve palsy (Bell's Palsy). The reasons for this phenomenon are not clear. Some people claim that it is a viral disease, while others believe that it is a sign of an autoimmune sickness (when the body's immune system produces antibodies against its healthy components)."

According to various studies the paralysis disappears within a period of up to six weeks in 85% of known cases. In 10% of cases there is an improvement in condition but various symptoms remain, such as a constricted face and/or a closed eye, and in 5% of cases the sickness remains.

Dr. Badarna also emphasized that Bell's Palsy is not the only condition that could occur as a result of the vaccine: "Any autoimmune disease based on the body's immune system can manifest or break out following its reception," he said.



top